Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 292, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2008, 3:06 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2008, 3:06 AM CDT (08:06 UTC)
- Expired
- Jul 10, 2008, 3:33 AM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:43 PM CDT, 12 hours 23 minutes earlier.
Area forecast discussion, Jul 9, 2:43 PM CDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT WED JUL 9 2008 .SYNOPSIS... H5 RIDGE OVER WESTERN CONUS WITH CLEAR SKIES IN VISIBLE. SURFACE FRONT FROM LOW OVER THE GREAT LAKES THROUGH THE OHIO VALLEY TO SOUTHERN KANSAS. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN THE NEAR TERM HAVE TRENDED TOWARDS NAM WRF. ANOTHER WEAK WAVE TO MOVE ACROSS NORTHERN PLAINS AGAIN TONIGHT. HAVE INCLUDED POPS FOR NORTH AND NORTH CENTRAL ZONES THROUGH THE NIGHTAND INTO EARLY AM. VERY UNSTABLE ATMOSPHERE WITH ADEQUATE MOISTURE. STRONG WARM AIR ADVECTION OVER NIGHT. TEMPERATURES TO SOAR INTO THE MID TO UPPER 90S. WARMER TEMPERATURES IN VTN VICINITY WITH SOMEWHAT DRIER AIR. ENTIRE CWA REMAINS HIGHLY UNSTABLE BUT WITH STRONG CAP AND NO TRIGGERS HAVE LEFT DRY FOR NOW. FRIDAY COLD FRONTAL PASSAGE COMMENCES NORTHWEST IN THE AM AND BY NOON SHOULD BE FROM KONL TO KOGA LINE HAVE ADDED SCHC POPS WITH FROPA SOUTH AND SOUTHWEST. MODELS NOT HANDLING SITUATION WELL AND POPS MAY HAVE TO BE UPPED AND EXPANDED. FOR THE LAST WEEK WITH MINIMAL LIFT HAVE BEEN ABLE TO KICK OFF SCATTERED COVERAGES NOW WITH GOOD LIFT SB CAPES TO 2000 JOULES/KG MODELS BRINGING SYSTEM THROUGH DRY. MODELS HAVE PROGGED FRONT TO PUSH INTO SOUTHERN KANSAS AND NOT STALL IT OUT OVER NORTHERN KANSAS SO HAVE PULLED POPS FOR SATURDAY AND SUNDAY. EXTENDED...H5 RIDGE BUILDING INTO NORTHERN PLAINS THROUGH FIRST OF THE WORK WEEK. HAVE TWEAKED TEMPERATURES UP SOME WITH POPS ADDED FOR MONDAY AS WEAK BOUNDARY BEGINS TO MOVE EAST INTO THE PANHANDLE. NEXT SYSTEM ON TRACK FOR WEDNESDAY BUT GFS AND ECMWF VARY ON DEPTH AND STRENGTH OF SYSTEM HAVE LEFT DRY FOR NOW WITH UNCERTAINTY. TEMPERATURES NORMAL FOR THE SEASON AND DRY. && .AVIATION... SIMILAR PATTERN TO THE LAST COUPLE OF DAYS. MAINLY VFR CONDITIONS EXPECTED THE NEXT 24 HOURS FOR TERMINAL SITES KLBF AND KVTN. NORTHWEST FLOW WILL PUSH YET ANOTHER DISTURBANCE ACROSS THE REGION. ISOLATED SHOWERS WITH A FEW THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT. COVERAGE IS NOT EXPECTED TO BE VERY WIDESPREAD AND WILL HOLD OFF ON INCLUDING THUNDER IN THE TAFS YET...HOWEVER WILL INCLUDE CB TO CIGS. ALTHOUGH THERE IS A SMALL CHANCE THAT A STORM WILL TRAVERSE THE TERMINAL SITES...IF ANY DO CROSS THE TERMINAL...A BRIEF REDUCTION TO MVFR CONDITIONS FROM CIGS AND/OR VSBY FROM HEAVY RAINFALL WILL BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
Hazardous weather outlook, Jul 9, 3:37 PM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT WED JUL 9 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-102045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT WED JUL 9 2008 /237 PM MDT WED JUL 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. A FEW STORMS MAY BECOME MARGINALLY SEVERE WITH STRONG WIND GUSTS AND HAIL...MAINLY FOR AREAS ALONG AND NORTH OF GORDON IN SHERIDAN COUNTY TO BROKEN BOW IN CUSTER COUNTY LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW LINGERING THUNDERSHOWERS WILL BE POSSIBLE THURSDAY MORNING...MAINLY EFFECT AREAS NORTHEAST OF VALENTINE TO TAYLOR LINE. THEN THUNDERSTORM CHANCES WILL RETURN FRIDAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. DURING PEAK HEATING...STRONG THUNDERSTORMS MAY INITIATE FOR AREAS SOUTH OF A LINE FROM GRANT THROUGH NORTH PLATTE AND ONEILL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jul 9, 11:25 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 21 WNW GORDON 42.92N 102.59W
07/09/2008 E1.00 INCH SHERIDAN NE PUBLIC
0852 PM HAIL 5 S HAY SPRINGS 42.61N 102.69W
07/09/2008 E0.88 INCH SHERIDAN NE PUBLIC
0853 PM HAIL GORDON 42.81N 102.20W
07/09/2008 E1.00 INCH SHERIDAN NE TRAINED SPOTTER
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Jul 9, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jul 9, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 55 min |
| Jul 9, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 64 min |
| Jul 9, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 37 min |
| Jul 9, 10:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 9, 10:27 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 20 min |
| Jul 9, 10:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 9, 11:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 63 min |
| Jul 10, 12:05 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jul 10, 12:59 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 28 min |
| Jul 10, 3:30 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.